Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Riemann surfaces and their associated Wirtinger varieties


Author: R. C. Gunning
Journal: Bull. Amer. Math. Soc. 11 (1984), 287-316
MSC (1980): Primary 14K25; Secondary 14K20, 14H40
DOI: https://doi.org/10.1090/S0273-0979-1984-15292-3
MathSciNet review: 752789
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. A. Andreotti, On a theorem of Torelli, Amer. J. Math. 80 (1958), 801-828. MR 102518
  • 2. A. Andreotti and A. L. Mayer, On period relations for abelian integrals on algebraic curves, Ann. Scuola Norm. Sup. Pisa 21 (1967), 189-238. MR 220740
  • 3. E. Arbarello et al, Topics in the theory of algebraic curves (to appear).
  • 4. E. Arbarello and C. De Concini, On a set of equations characterizing Riemann matrices, Ann. of Math, (to appear).
  • 5. A. Beauville, Prym varieties and the Schottky problem, Invent. Math. 41 (1977), 148-196. MR 572974
  • 6. L. Bers, Uniformization, moduli, and Kleinian groups, Bull. London Math. Soc. 4 (1972), 257-300. MR 348097
  • 7. F. Conforto, Abelsche Funktionen und algebraische Geometrie, Springer-Verlag, 1956. MR 79316
  • 8. S. Diaz, Exceptional Weierstrass points and the divisor on moduli space that they define, Ph.D. thesis, Brown Univ., 1982.
  • 9. B. A. Dubrovin, Theta-functions and nonlinear equations, Uspekhi Mat. Nauk 36 (1981), no. 2(218), 11–80 (Russian). With an appendix by I. M. Krichever. MR 616797
  • 10. H. M. Farkas and H. E. Rauch, Theta functions with applications to Riemann surfaces, Williams & Wilkins, Baltimore, Md., 1974. MR 352108
  • 11. H. M. Farkas and I. Kra, Riemann surfaces, 2nd ed., Graduate Texts in Mathematics, vol. 71, Springer-Verlag, New York, 1992. MR 1139765
  • 12. H. M. Farkas, On Fay's trisecant formula (preprint).
  • 13. J. D. Fay, Theta functions and Riemann surfaces, Lecture Notes in Math., vol. 352, Springer-Verlag, 1973. MR 335789
  • 14. John Fay, On the even-order vanishing of Jacobian theta functions, Duke Math. J. 51 (1984), no. 1, 109–132. MR 744290, https://doi.org/10.1215/S0012-7094-84-05106-8
  • 15. Gerd Fischer, Analytische Geometrie, Rowohlt Taschenbuch Verlag, Reinbek, 1978 (German). Ro Ro Ro Vieweg, Band 35. Mathematik Grundkurs. MR 503898
  • 16. Bert van Geemen, Siegel modular forms vanishing on the moduli space of curves, Invent. Math. 78 (1984), no. 2, 329–349. MR 767196, https://doi.org/10.1007/BF01388598
  • 17. Bert van Geemen and Gerard van der Geer, Kummer varieties and the moduli spaces of abelian varieties, Amer. J. Math. 108 (1986), no. 3, 615–641. MR 844633, https://doi.org/10.2307/2374657
  • 18. Phillip Griffiths and Joseph Harris, Principles of algebraic geometry, Wiley-Interscience [John Wiley & Sons], New York, 1978. Pure and Applied Mathematics. MR 507725
  • 19. R. C. Gunning, Lectures on Riemann surfaces, Princeton Univ. Press, Princeton, N.J., 1966. MR 207977
  • 20. R. C. Gunning, Lectures on Riemann surfaces: Jacobi varieties, Princeton Univ. Press, Princeton, N.J., 1972. MR 357407
  • 21. Robert C. Gunning, On generalized theta functions, Amer. J. Math. 104 (1982), no. 1, 183–208. MR 648486, https://doi.org/10.2307/2374073
  • 22. R. C. Gunning, Some curves in abelian varieties, Invent. Math. 66 (1982), no. 3, 377–389. MR 662597, https://doi.org/10.1007/BF01389218
  • 23. R. C. Gunning, Some identities for abelian integrals, Amer. J. Math. 108 (1986), no. 1, 39–74 (1986). MR 821313, https://doi.org/10.2307/2374468
  • 24. R. W. H. T. Hudson, Kummer's quartic surface, Cambridge Univ. Press, 1905.
  • 25. J.-I. Igusa, Theta functions, Springer-Verlag, 1972. MR 325625
  • 26. A. Krazer, Lehrbuch der Thetafunktionen, Teubner, Leipzig, 1903.
  • 27. A. Krazer and W. Wirtinger, Abelsche Funktionen und allgmeine Thetafunktionen, Enzykl. der Math. Wiss., II B7, 604-873.
  • 28. J. Lewittes, Riemann surfaces and the theta function, Acta Math. 111 (1964), 37-61. MR 156964
  • 29. H. H. Martens, A new proof of Torelli's theorem, Ann. of Math. (2) 78 (1963), 107-111. MR 152528
  • 30. H. H. Martens, On the varieties of special divisors on a curve, J. Reine Angew. Math. 227 (1967), 111-120; 233 (1968), 89-100. MR 241420
  • 31. H. H. Martens, On the partial derivatives of thetafunctions, Comment. Math. Helv. 48 (1973), 394-408. MR 344259
  • 32. T. Matsusaka, On a theorem ofTorelli, Amer. J. Math. 80 (1958), 784-800. MR 97398
  • 33. A. Mayer, Special divisors and the Jacobian variety, Math. Ann. 153 (1964), 163-167. MR 164969
  • 34. D. Mumford, Curves and their Jacobians, Univ. of Michigan Press, Ann Arbor, Mich., 1975. MR 419430
  • 35. D. Mumford, Tata lectures on theta, vols. I, II, Birkhäuser, Boston, 1983, 1984.
  • 36. Makoto Namba, Families of meromorphic functions on compact Riemann surfaces, Lecture Notes in Mathematics, vol. 767, Springer, Berlin, 1979. MR 555241
  • 37. B. Riemann, Theorie der Abel'schen Funktionen, J. Reine Angew. Math. 54 (1857), 115-180; Ueber das Verschwinden der Theta-Funktionen, J. Reine Angew. Math. 65 (1865), 161-173.
  • 38. C. L. Siegel, Topics in complex function theory, Vols. 1-3, Wiley, 1969.
  • 39. A. Weil, Zum Beweis des Torellischen Satzes, Nachr. Akad. Wiss. Göttingen (1957), 33-53. MR 89483
  • 40. G. E. Welters, On flexes of the Kummer variety (note on a theorem of R. C. Gunning), Nederl. Akad. Wetensch. Indag. Math. 45 (1983), no. 4, 501–520. MR 731833
  • 41. G. E. Welters, A criterion for Jacobi varieties, Ann. of Math. (2) 120 (1984), no. 3, 497–504. MR 769160, https://doi.org/10.2307/1971084
  • 42. G. E. Welters, A characterization of nonhyperelliptic Jacobi varieties, Invent. Math. 74 (1983), no. 3, 437–440. MR 724013, https://doi.org/10.1007/BF01394244
  • 43. H. Weyl, The concept of a Riemann surface, Addison-Wesley, Reading, Mass., 1964. MR 166351
  • 44. W. Wirtinger, Untersuchungen über Thetafunktionen, Teubner, Leipzig, 1895.

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC (1980): 14K25, 14K20, 14H40

Retrieve articles in all journals with MSC (1980): 14K25, 14K20, 14H40


Additional Information

DOI: https://doi.org/10.1090/S0273-0979-1984-15292-3

American Mathematical Society